Alert archive / New Mexico / High Wind Warnings in 2005

High Wind Warning 11, NWS Midland/Odessa, TX

November 30, 2005Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 30, 2005, 3:20 AM MST for Eddy County, New Mexico. It took effect at Nov 30, 2005, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 3:20 AM MST (10:20 UTC)
In effect from
Nov 30, 2005, 9:00 AM MST
Expired
Nov 30, 2005, 5:00 PM MST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3189 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 301020
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
420 AM CST WED NOV 30 2005

...HIGH WINDS TO AFFECT THE GUADALUPE MOUNTAINS TODAY...

.AN UPPER LEVEL STORM SYSTEM PASSING OVER THE CENTRAL ROCKIES TODAY
WILL BRING INCREASING SOUTHWEST TO WEST WINDS TO THE GUADALUPE
MOUNTAINS. WINDS WILL INCREASE TODAY AND BY MID-MORNING...
STRONG SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60
MPH CAN BE EXPECTED. THESE WINDS ARE FORECAST TO CONTINUE THROUGH
MUCH OF THE AFTERNOON. AS THE UPPER LEVEL STORM SYSTEM MOVES EAST
OF THE AREA... WINDS WILL DECREASE BY EARLY THIS EVENING.

NMZ027-TXZ258-010000-
/O.UPG.KMAF.HW.A.0007.051130T1600Z-051201T0100Z/
/O.NEW.KMAF.HW.W.0011.051130T1600Z-051201T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
320 AM MST WED NOV 30 2005

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH... WITH GUSTS TO NEAR 60
MPH CAN BE EXPECTED BEGINNING MID-MORNING AND CONTINUING THROUGH
MUCH OF THE AFTERNOON. THESE WINDS WILL MAKE TRAVEL HAZARDOUS ON
U.S. 62/180 THROUGH GUADALUPE PASS...ESPECIALLY FOR MOTORISTS
DRIVING HIGH PROFILE VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS74 KMAF 010019
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
619 PM CST WED NOV 30 2005

...HIGH WIND WARNING ALLOWED TO EXPIRE...

.WEST WINDS ARE DECREASING ACROSS THE MOUNTAINS AND HAVE
GENERALLY FALLEN BELOW 40 MPH. A FEW HIGHER GUSTS WILL CONTINUE
ACROSS THE HIGHEST ELEVATIONS THIS EVENING.

NMZ027-TXZ258-010130-
/O.EXP.KMAF.HW.W.0011.000000T0000Z-051201T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
519 PM MST WED NOV 30 2005

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 29, 1:25 PM MST, 13 hours 55 minutes earlier.

Area forecast discussion, Nov 29, 1:25 PM MST, 13 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CST TUE NOV 29 2005

.SHORT TERM...
SURFACE HIGH PRESSURE WILL SLIDE INTO EAST TEXAS AND LOUISIANA
OVERNIGHT WHILE SURFACE LEE TROUGHING BEGINS TO DEVELOP ACROSS
EASTERN NEW MEXICO AND FAR WEST TEXAS. GENERALLY CLEAR SKIES ARE
EXPECTED ACROSS THE BIG BEND AND LOWER TRANS PECOS REGIONS OF
WEST TEXAS OVERNIGHT...WHILE SOME HIGH LEVEL CLOUDS COULD MOVE
INTO THE NORTHERN PART OF THE CWA LATE WITHIN THE RELATIVELY FAST
UPPER LEVEL FLOW. TEMPERATURES SHOULD BE A LITTLE WARMER TONIGHT
WITH WINDS STAYING UP A LITTLE MORE IN RESPONSE TO THE DEVELOPING
TROUGH. WE WILL STILL TREND LOWS BELOW MET AND MAV MOS VALUES.

.LONG TERM...
BROAD CYCLONIC FLOW ACROSS THE CONUS THE NEXT FEW DAYS WILL GIVE
WAY TO ZONAL THIS WEEKEND...THEN TOWARD A POSITIVE PNA PATTERN
EARLY NEXT WEEK AS HEIGHTS RISE OVER THE WESTERN CONUS. SHORTWAVE
TROUGHS TRANSITING THROUGH THIS FLOW WEDNESDAY...SATURDAY...AND
MONDAY SHOULD INDUCE SUFFICIENT SURFACE ANTICYCLOGENESIS TO SEND
COLD FRONTS INTO THE MAF CWFA EARLY THURSDAY...EARLY SUNDAY...AND
AGAIN ON TUESDAY...RESPECTIVELY. A TIGHTENING HEIGHT GRADIENT AND
AN INCREASE IN WINDS TOMORROW IN RESPONSE TO A SHORTWAVE TROUGH
PASSING OVER THE CENTRAL ROCKIES WILL PRODUCE ANOTHER HIGH WIND
EVENT OVER THE GUADALUPES. BY AFTERNOON A RESPECTABLE MOUNTAIN
WAVE SIGNATURE IS EVIDENT OVER THE GUADALUPES ALONG WITH
CONDITIONS FAVORABLE FOR DOWNWARD MOMENTUM TRANSFER. WE WILL
THEREFORE ISSUE A HIGH WIND WATCH FOR THE GUADALUPES FROM MID
MORNING THROUGH EARLY EVENING TOMORROW.

EXPECT CONSIDERABLE DAY-TO-DAY VARIATIONS IN TEMPERATURES THROUGH
THE LONG TERM PORTION OF THIS FORECAST...WITH HIGHS EXPECTED TO
BE ABOVE NORMAL WEDNESDAY AND AGAIN FRIDAY THROUGH
SATURDAY...WITH NEAR OR BELOW NORMAL READINGS THURSDAY AND SUNDAY
THROUGH TUESDAY. MOISTURE IS PRACTICALLY NONEXISTENT THROUGH THE
COLUMN SAVE FOR UPTICKS IN SUBTROPICAL CIRRUS LATE IN THE
PERIOD...AND DYNAMICAL FORCING IS LIKEWISE MEAGER. CONSEQUENTLY
NO SIGNIFICANT WEATHER IS FORECAST THROUGH EARLY NEXT WEEK.

THE 12Z GFS SEEMS TO TRACK TOWARDS THE 00Z GFS ENSEMBLES...AND
CONFIDENCE IN THE 12Z GFS SOLUTION IS ABOUT AVERAGE...OR ABOUT AS
GOOD AS IT GETS THIS TIME OF YEAR. THE GFS CONTINUES TO EXHIBIT A
NOCTURNAL WARM BIAS...AND WE WILL SHAVE A FEW DEGREES OFF HERE
AND THERE FOR MINT GRIDS. MAXT GRIDS REFLECT THE GFS WITH A BLEND
OF THE OPERATIONAL AND ENSEMBLE MEAN GFS MOS SOLUTIONS. DEWPOINT
GRIDS REFLECT A GFS/NAM BLEND IN CLOSE TRENDING TOWARD THE GFS
AFTER THURSDAY. WIND GRIDS LIKEWISE REFLECT A BLEND OF THE NAM
AND GFS SOLUTIONS IN CLOSE...THEN WEIGHTED TOWARD THE GFS AFTER
REMOVAL OF NOCTURNAL HIGH WIND BIASES. LASTLY...SKY GRIDS ARE
WEIGHTED HEAVILY TOWARD THE GFS 400-250MB RH PROGS.

&&

.FIRE WEATHER...
20-FOOT WIND SPEEDS WILL BE WELL ABOVE 20 MPH THRESHOLDS IN THE
GUADALUPE AND DELAWARE MOUNTAINS FOR SEVERAL HOURS WEDNESDAY
AFTERNOON. QUESTIONS REMAIN AS TO HOW LONG RH/S WILL STAY BELOW
15 PCT IN THESE AREAS. DEWPOINTS WILL BE INCREASING SLOWLY
THROUGH THE DAY. WITH TEMPERATURES WARMING INTO THE 60S...RH/S
WILL STILL HAVE THE OPPORTUNITY TO FALL BELOW 15 PCT FOR AT LEAST
THREE HOURS IN THE GUADALUPE AND DELAWARE MOUNTAINS. WE WILL GO
AHEAD AND ISSUE A FIRE WEATHER WATCH FOR THESE LOCATIONS
WEDNESDAY AFTERNOON. RED FLAG CRITERIA ARE NOT EXPECTED TO BE MET
IN THE ADJACENT PLAINS AT THIS POINT...ALTHOUGH RH/S WILL BE VERY
LOW AND 20-FT WIND SPEEDS WILL BE INCREASING TO 15-20 MPH. 20-
FOOT WIND SPEEDS WILL BE ABOVE THE 20 MPH RANGE IN THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS...BUT CONFIDENCE IN RH/S BELOW
15 PCT FOR THE REQUIRED THREE HOURS IS NOT HIGH ENOUGH TO GO WITH
A WATCH THERE YET. UPDATED FWF AND RFW WILL BE SENT OUT AROUND 3
PM CST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              33  70  35  59 /   0   0   0   0
CARLSBAD NM                32  72  37  60 /   0   0   0   0
DRYDEN TX                  38  69  45  65 /   0   0   0   0
FORT STOCKTON TX           39  76  42  62 /   0   0   0   0
GUADALUPE PASS TX          36  65  40  62 /   0   0   0   0
HOBBS NM                   28  71  38  59 /   0   0   0   0
MARFA TX                   18  68  29  64 /   0   0   0   0
MIDLAND INTL AIRPORT TX    31  70  35  59 /   0   0   0   0
ODESSA TX                  32  70  37  60 /   0   0   0   0
WINK TX                    32  77  36  63 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 10 AM CST WEDNESDAY TO 7 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 11 AM CST WEDNESDAY TO 7 PM CST
     WEDNESDAY FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 11 AM CST WEDNESDAY TO 7 PM CST
     WEDNESDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...
     AND VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM 10 AM CST WEDNESDAY TO 7 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

21/70
Hazardous weather outlook, Nov 29, 1:09 PM MST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CST TUE NOV 29 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
209 PM CST TUE NOV 29 2005 /109 PM MST TUE NOV 29 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WESTERLY WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS
WEDNESDAY AFTERNOON.

THE STRONG WESTERLY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL ALSO
CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD
ACROSS THE GUADALUPE MOUNTAINS.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2005High Wind Warnings in Texas, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.